Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Has gained weight after and during Drug withdrawal. Is bed bound and multiple neurological symptoms

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
Daughter has gained 35 lb, after and during Drug withdrawal. She is bed bound and eats less than 100 calories a Day. All of a sudden ,her Weight shot way up. She is 40 Years old and has multiple Neurological Symptoms.
Posted Mon, 1 Jul 2013 in Weight
Answered by Dr. Y V Siva Sankara Murty 53 minutes later

Thanks for writing to XXXXXXX

I appreciate the care and concern you have towards your daughter.

Weight gain can be because of various reasons.

Fluid retention can be one of the causes of weight gain. Does she have facial puffiness and edema of the feet?
Is there any distension of the abdomen?
What drug is being with drawn?
Is she passing urine normally?

Weight gain can also be seen in conditions like hypothyroidism. Was a thyroid profile done ever? Is your daughter having problems like constipation, lethargy, decreased interest in various activities, cold intolerance etc.

Weight gain can also occur in various heart problems and liver problems. (This is again because of fluid retention). Does she have any related problems. Decreased proteins in the body can also cause fluid retention and weight gain.

Please reply in detail so that I can help you better.

Continue to ask further queries as required.
Hope this helps.
Take care.
Dr Y V Siva Sankara Murty
Associate Professor of Pediatrics
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor